MAUDE Adverse Event Report: ORASURE TECHNOLOGIES INTERCEPT ORAL SPECIMEN COLLECTION DEVICE

ORASURE TECHNOLOGIES INTERCEPT ORAL SPECIMEN COLLECTION DEVICE
Model Number 503-0509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A list of ingredients used to treat the intercept collection pad was sent to the customer.The list was reviewed by their employee since she has a sensitivity to preservatives.The employee stated that she avoids preservatives in large concentrations and that there were three suspect ingredients on the list: sodium benzoate, potassium sorbate, and sodium hydroxide.She stated that she does not encounter sodium hydroxide often and believes this ingredient to be the cause of her migraine.Her symptoms were resolved the same day they occurred.Device not returned to manufacturer.
 
Event or Problem Description
An unknown female reported that after using the intercept oral fluid collection device she developed an after taste which led to an onset of a migraine headache.She was evaluated by her employer and then transported to the emergency room for evaluation.

Brand Name
INTERCEPT ORAL SPECIMEN COLLECTION DEVICE
Common Device Name
INTERCEPT ORAL SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
ORASURE TECHNOLOGIES
220 east first st
bethlehem PA 18015
MDR Report Key6116211
Report Number3004142665-2016-00007
Device Sequence Number893376
Product Code PJD
UDI-Device Identifier00608337000078
UDI-Public00608337000078
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K011057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2018
Device Model Number503-0509
Device Lot Number0006651343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;